Taiwanese Journal of Mathematics

Functional Model and Spectral Analysis of Discrete Singular Hamiltonian System

Bilender P. Allahverdiev

Full-text: Open access

Abstract

A space of boundary values is constructed for a minimal symmetric operator, generated by a discrete singular Hamiltonian system, acting in the Hilbert space $\ell_{\mathbf{A}}^{2}(\mathbb{N}_{0}; E \oplus E)$ ($\mathbb{N}_{0} = \{ 0,1,2,\ldots \}$, $\dim E = m \lt \infty$) with maximal deficiency indices $(m,m)$ (in limit-circle case). A description of all maximal dissipative, maximal accumulative, self-adjoint and other extensions of such a symmetric operator is given in terms of boundary conditions at infinity. We construct a self-adjoint dilation of a maximal dissipative operator and its incoming and outgoing spectral representations, which make it possible to determine the scattering matrix of the dilation. We establish a functional model of the dissipative operator and construct its characteristic function in terms of the scattering matrix of the dilation. Finally, we prove the theorem on completeness of the system of eigenvectors and associated vectors (or root vectors) of the dissipative operator.

Article information

Source
Taiwanese J. Math., Volume 23, Number 3 (2019), 653-673.

Dates
Received: 22 January 2018
Revised: 6 June 2018
Accepted: 8 October 2018
First available in Project Euclid: 22 October 2018

Permanent link to this document
https://projecteuclid.org/euclid.twjm/1540195381

Digital Object Identifier
doi:10.11650/tjm/181007

Mathematical Reviews number (MathSciNet)
MR3952245

Zentralblatt MATH identifier
07068568

Subjects
Primary: 47B39: Difference operators [See also 39A70] 47B44: Accretive operators, dissipative operators, etc. 47A20: Dilations, extensions, compressions 47A40: Scattering theory [See also 34L25, 35P25, 37K15, 58J50, 81Uxx] 47A45: Canonical models for contractions and nonselfadjoint operators
Secondary: 47B25: Symmetric and selfadjoint operators (unbounded) 47A75: Eigenvalue problems [See also 47J10, 49R05] 39A70: Difference operators [See also 47B39]

Keywords
discrete Hamiltonian system minimal symmetric operator deficiency indices space of boundary values self-adjoint and maximal dissipative extensions of minimal operator self-adjoint dilation scattering matrix functional model characteristic function completeness of the root vectors

Citation

Allahverdiev, Bilender P. Functional Model and Spectral Analysis of Discrete Singular Hamiltonian System. Taiwanese J. Math. 23 (2019), no. 3, 653--673. doi:10.11650/tjm/181007. https://projecteuclid.org/euclid.twjm/1540195381


Export citation

References

  • B. P. Allahverdiev, Extensions, dilations and functional models of discrete Dirac operators in limit point-circle cases, IMA J. Appl. Math. 68 (2003), no. 3, 251–267.
  • ––––, Extensions, dilations and functional models of discrete Dirac operators, Illinois J. Math. 47 (2003), no. 3, 831–845.
  • ––––, Dissipative discrete Hamiltonian systems, Comput. Math. Appl. 49, (2005), no. 7-8, 1139–1155.
  • ––––, Extensions and spectral problems of 1D discrete Hamiltonian systems, Math. Methods Appl. Sci. 36 (2013), no. 18, 2554–2563.
  • ––––, Dilations, models, scattering and spectral problems of 1D discrete Hamiltonian systems, Bull. Iranian Math. Soc. 40 (2014), no. 6, 1553–1571.
  • F. V. Atkinson, Discrete and Continuous Boundary Problems, Mathematics in Science and Engineering 8, Academic Press, New York, 1964.
  • V. M. Bruk, On a class of boundary value problems with spectral parameter in the boundary condition, Math. USSR-Sb. 29 (1976), no. 2, 186–192.
  • S. Clark and F. Gesztesy, On Weyl-Titchmarsh theory for singular finite difference Hamiltonian systems, J. Comput. Appl. Math. 171 (2004), no. 1-2, 151–184.
  • Y. P. Ginzburg and N. A. Talyush, Exceptional sets of analytic matrix-functions, contracting and dissipative operators, (Russian) Izv. Vyssh. Uchebn. Zaved. Mat. 267, (1984), 9–14.
  • V. I. Gorbachuk and M. L. Gorbachuk, Boundary Value Problems for Operator Differential Equations, Mathematics and its Applications (Soviet Series) 48, Kluwer, Dordrecht, 1991.
  • V. I. Gorbachuk, M. L. Gorbachuk and A. N. Kochubeĭ, The theory of extensions of symmetric operators, and boundary value problems for differential equations, (Russian) Ukrain. Mat. Zh. 41 (1989), no. 10, 1299–1313; translation in Ukrainian Math. J. 41 (1989), no. 10, 1117–1129.
  • D. B. Hinton and J. K. Shaw, Hamiltonian systems of limit point or limit circle type with both endpoints singular, J. Differential Equations 50 (1983), no. 3, 444–464.
  • ––––, Parameterization of the $M(\lambda)$ function for a Hamiltonian system of limit circle type, Proc. Roy. Soc. Edinburgh Sect. A 93 (1983), no. 3-4, 349–360.
  • A. N. Kočubeĭ, Extensions of symmetric operators and of symmetric binary relations, (Russian) Mat. Zametki 17 (1975), 41–48.
  • A. M. Krall, $M(\lambda)$ theory for singular Hamiltonian systems with one singular points, SIAM J. Math. Anal. 20 (1989), no. 3, 664–700.
  • A. Kuzhel, Characteristic Functions and Models of Nonself-Adjoint Operators, Kluwer, Dordrecht, Boston and London, 1996.
  • P. D. Lax and R. S. Phillips, Scattering Theory, Pure and Applied Mathematics 26, Academic Press, New York, 1967.
  • B. Sz.-Nagy and C. Foiaş, Analyse Harmonique des Opérateurs de L'espace de Hilbert, (Frence) Masson et Cie, Paris, Akadémiai Kiadó, Budapest, 1967.
  • J. von Neumann, Allgemeine Eigenwerttheorie Hermitescher Funktionaloperatoren, (German) Math. Ann. 102 (1930), no. 1, 49–131.
  • N. K. Nikol'skiĭ, Treatise on the Shift Operator, Grundlehren der Mathematischen Wissenschaften 273, Springer-Verlag, Berlin, 1986.
  • B. S. Pavlov, Dilation theory and spectral analysis of nonselfadjoint differential operators, (Russian) Theory of operators in linear spaces (Russian), 3–69, Central Èkonom. Mat. Inst. Akad. Nauk SSSR, Moscow, 1976.
  • ––––, Spectral analysis of a dissipative singular Schrödinger operator in terms of a functional model, in: Partial Differential Equations VIII, 87–153, Encyclopaedia Math. Sci. 65, Springer, Berlin, 1996.
  • R. S. Phillips, Dissipative operators and hyperbolic systems of partial differential equations, Trans. Amer. Math. Soc. 90 (1959), 193–254.
  • G. Ren and Y. Shi, The defect index of singular symmetric linear difference equations with real coefficients, Proc. Amer. Math. Soc. 138 (2010), no. 7, 2463–2475.
  • ––––, Defect indices and definiteness conditions for a class of discrete linear Hamiltonian systems, Appl. Math. Comput. 218 (2011), no. 7, 3414–3429.
  • F. S. Rofe-Beketov, Self-adjoint extensions of differential operators in a space of vector-valued functions, (Russian) Dokl. Akad. Nauk SSSR 184 (1969), no. 5, 1034–1037.
  • L. I. Ronkin, Introduction to the Theory of Entire Functions of Several Variables, Translations of Mathematical Monographs 44, American Mathematical Society, Providence, R.I., 1974.
  • Y. Shi, Weyl-Titchmarsh theory for a class of discrete linear Hamiltonian systems, Linear Algebra Appl. 416 (2006), no. 2-3, 452–519.
  • H. Sun and Y. Shi, Strong limit point criteria for a class of singular discrete linear Hamiltonian systems, J. Math. Anal. Appl. 336 (2007), no. 1, 224–242.
  • S. Sun, Y. Shi and S. Chen, The Glazman-Krein-Naimark theory for a class of discrete Hamiltonian systems, J. Math. Anal. Appl. 327 (2007), no. 2, 1360–1380.